Alert archive / California / Wind Advisories in 2010
Wind Advisory 38, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 21, 2010, 7:02 AM PST for Riverside County, San Bernardino County, San Diego County, California. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2010, 7:02 AM PST (15:02 UTC)
- Expired
- Nov 21, 2010, 6:06 PM PST
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400 WWUS76 KSGX 211502 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 702 AM PST SUN NOV 21 2010 ...LOW PRESSURE MOVING THROUGH CALIFORNIA TODAY WILL BRING STRONG WINDS TO MOUNTAIN AND DESERT AREAS THROUGH THIS EVENING... .STRONG AND GUSTY WINDS WILL BE DEVELOPING OVER THE MOUNTAINS AND DESERTS THROUGH THE DAY. CAZ055-056-212200- /O.NEW.KSGX.WI.Y.0038.101121T1502Z-101122T0800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 702 AM PST SUN NOV 21 2010 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT BELOW 6000 FEET... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY BELOW 6000 FEET...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * TIMING: THROUGH THIS EVENING * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS: WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-060>062-212200- /O.NEW.KSGX.WI.Y.0038.101121T1502Z-101122T0800Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 702 AM PST SUN NOV 21 2010 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * TIMING: THROUGH THIS EVENING * WINDS: WEST WINDS OF 35 TO 45 MPH WITH LOCAL GUSTS TO AROUND 55 MPH. * VISIBILITY: BRIEFLY BELOW 1/4 MILE IN BLOWING SNOW ABOVE 5000 FEET. AND REDUCED AT TIME IN BLOWING DUST AND SAND ON THE DESERT FLOOR. * IMPACTS: WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
2 follow-up statements
644 WWUS76 KSGX 211914 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1114 AM PST SUN NOV 21 2010 ...LOW PRESSURE MOVING THROUGH NORTHERN CALIFORNIA WILL BRING LOCALLY STRONG WINDS TO THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... CAZ055-056-058-060>062-220500- /O.CON.KSGX.WI.Y.0038.000000T0000Z-101122T0800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1114 AM PST SUN NOV 21 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * TIMING: THROUGH THIS EVENING * WINDS: WEST WINDS OF 30 TO 40 MPH WITH LOCAL GUSTS AROUND 50 MPH. * VISIBILITY: BRIEFLY BELOW 1/4 MILE IN BLOWING SNOW ABOVE 5000 FEET AND IN BLOWING DUST AND SAND ON THE DESERT FLOOR. * IMPACTS: WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
333 WWUS76 KSGX 220206 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 606 PM PST SUN NOV 21 2010 CAZ055-056-058-060>062-220315- /O.CAN.KSGX.WI.Y.0038.000000T0000Z-101122T0800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 606 PM PST SUN NOV 21 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 21, 3:45 AM PST, 3 hours 17 minutes earlier.
Area forecast discussion, Nov 21, 3:45 AM PST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 345 AM PST SUN NOV 21 2010 .SYNOPSIS...A LARGE STORM SYSTEM OVER THE WEST WILL BRING PERIODS OF SHOWERS AND COOL AND LOCALLY WINDY WEATHER INTO TUESDAY. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND DESERTS. DRY BUT CONTINUED COOL WEDNESDAY. WARMER THURSDAY AND FRIDAY UNDER HIGH PRESSURE WITH OFFSHORE FLOW. A LITTLE COOLER SATURDAY AS ONSHORE FLOW RETURNS. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. A LARGE STORM SYSTEM OVER THE WEST WILL CONTINUE TO BRING PERIODS OF SHOWERS AND WINDY CONDITIONS INTO TUESDAY. LOCAL GUSTY SOUTHWEST WINDS OVER 50 MPH ARE EXPECTED IN THE MOUNTAINS AND DESERTS... PARTICULARLY THIS MORNING INTO AFTERNOON. THE 100 MILE WIDE COLD FRONT OF THE SYSTEM IS EXPECTED TO BRING THE BULK OF THE PRECIPITATION BETWEEN 6 AM AND 2 PM TODAY AS IT MOVES IN AT ABOUT 25 MPH FROM NW TO SE ACROSS THE AREA. MOST AREAS SHOULD SEE A FOUR HOUR PERIOD OF MODERATE TO HEAVY RAIN WITH THIS FRONT. DRIZZLE TO WIDELY SCATTERED LIGHT SHOWERS ARE EXPECTED TONIGHT INTO TUESDAY. THE FOLLOWING RAINFALL AMOUNTS ARE EXPECTED TO ACCUMULATE TODAY THROUGH TUESDAY... .50-1.50 INCH W OF THE MOUNTAINS. 1.00-1.50 INCH ON THE COASTAL MOUNTAIN SLOPES. 0.10-0.25 INCH IN THE HIGH DESERTS. 0.00-0.10 INCH IN THE LOWER DESERTS. ALSO...ADDITIONAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED AT THE HIGHER ELEVATIONS OF THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS BETWEEN 6000 AND 7000 FT WHERE A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT. THE HIGHEST PEAKS OF THE SAN DIEGO MOUNTAINS COULD GET A COUPLE INCHES OF SNOW BY LATE TONIGHT. THE SNOW LEVEL WILL BE NEAR 5000 FT. COOL AND DRY NW FLOW SHOULD PREVAIL WEDNESDAY. MOSTLY CLEAR AND WARMER THURSDAY AND FRIDAY...ESPECIALLY W OF THE MOUNTAINS...UNDER HIGH PRESSURE WITH OFFSHORE FLOW. THE OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES WITH THE STRONGEST WINDS LIKELY THURSDAY MORNING AND EARLY AFTERNOON. ONSHORE FLOW AND LOWERING HEIGHTS SATURDAY FOR COOLING AND A RETURN OF COASTAL LOW CLOUDS AND FOG DURING THE NIGHTS AND MORNINGS. && .AVIATION... 211000Z...SCATTERED SHOWERS WILL GRADUALLY TAPER TONIGHT. VIS WILL BE VARIABLE WITH LOCAL CIGS BELOW 2000 FT AGL AND LOCAL VIS BELOW 3 SM THROUGH 10Z...IMPROVING SLIGHTLY BY SUNRISE. ANOTHER PERIOD OF RAIN WILL BRING AREAS OF VIS/CIGS AROUND 3 MI/1000-2000 FT AGL MAINLY BETWEEN 16Z AND 21Z SUNDAY. IN THE MTNS...AREAS OF DENSE FOG AND TERRAIN OBSCURATIONS WILL CONTINUE THROUGH SUNDAY...AND LOCAL SFC WIND GUSTS TO 40 KT WILL OCCUR OVER RIDGES AND DESERT SLOPES. CONDITIONS WILL IMPROVE LATE SUNDAY AFTERNOON WITH MOST CIGS ABOVE FL030 AND VIS ABOVE 5 MI EXCEPT FOR SOME MTN OBSCURATIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL MIDNIGHT PST TONIGHT ABOVE 6000 FEET IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS. SEE LAXWSWSGX. && PUBLIC...MACKECHNIE AVIATION/MARINE...TS
Hazardous weather outlook, Nov 20, 4:00 PM PST, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST SAT NOV 20 2010 CAZ042-043-048-050-055>058-060>062-PZZ750-PZZ775-211200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 PM PST SAT NOV 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REMAINDER OF TODAY THROUGH TONIGHT A LARGE PACIFIC STORM WILL BRING WET...COOL AND WINDY WEATHER. WIDESPREAD MODERATE AND LOCALLY HEAVY PRECIPITATION WILL BE POSSIBLE AT TIMES EARLY. SHOWERS WILL TAPER OFF FROM THE NORTHWEST DURING THE EVENING. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND DESERTS. LOCAL DENSE FOG IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PACIFIC STORM WILL CONTINUE TO BRING WET...COOL AND WINDY WEATHER. SNOW AND WIND WILL MAKE TRAVEL HAZARDOUS IN THE MOUNTAINS ABOVE 6000 FEET THROUGH SUNDAY NIGHT. A CHANCE OF SHOWERS WILL CONTINUE INTO TUESDAY. LOCAL DENSE FOG IN THE MOUNTAINS AT TIMES THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.